Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Lung cancer,ct scan,biopsy,metasis of bones,immunotherapy

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 338 Questions
my dad has been detected with lung cancer through ct scan and we have done biopsy and waiting for results which is doing metasis (spreading )in his bones, which is best treatment for him, will immunotherapy help him. please refer any doctor in india
Posted Thu, 19 Apr 2012 in Lung Cancer
Answered by Dr. Sumanth.P 1 hour later

Thanks for posting your query.

Treatment of a lung cancer can involve surgical removal of the cancer, chemotherapy or radiation therapy, as well as combination of these treatments.

The decision about which treatment will be appropriate must take into account the location, and extent of tumor as well as overall health status of the patient.

Surgical removal is generally performed for limited stage.

Immunotherapy- The drugs erlotinib and gefitinib are so called targeted drugs, which may be used in certain patients with Non Small Cell Lung Cancer, who are no longer responding to chemotherapy.

Targeted therapy drugs more specifically targets cancer cells, resulting in less damage to the normal cells.

Hope I have answered your query. In case of any doubts, I am available for the follow ups.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Lung cancer,ct scan,biopsy,metasis of bones,immunotherapy 20 hours later
what is success rate of immono-therapy
Answered by Dr. Sumanth.P 2 hours later

Nice to see you again.

It is difficult for me to comment of the success rate as Immunotherapy for lung cancer lags behind in both experimental and clinical development.

Also tumor immunoediting or the elimination of immunodominant antigens, by the immune system, is highly prevalent in lung cancer resulting in resistance to immunotherapy.

Hope I have answered your query.

Wishing you good health.


Above answer was peer-reviewed by
Follow-up: Lung cancer,ct scan,biopsy,metasis of bones,immunotherapy 14 days later
hello my dad has been going under treatment by doctor in Delhi. he has gone through first chemotherapy. he as some fever so doctor gave him levoflaxin 500 mg .today suddenly he got an body seziure. can you please guide me . i have read this can happen if there is metasis to brain or due to side effect of levoflaxin.

please guide and also does pet scan tell u about tumors in brain.
Answered by Dr. Sumanth.P 8 hours later

Thanks for writing again,

Seizure due to levofloxcacin are rare but not impossible , I would ask you to get him examined by his treating doctor to elicit the cause for the same.Also a yes, to the fact that metastasis in brain could be a cause here.

Pet scan does help in identifying the tumors in the brain.

Wish him good health.

Take care

Above answer was peer-reviewed by
Follow-up: Lung cancer,ct scan,biopsy,metasis of bones,immunotherapy 1 hour later
we had done pet scan but that did not show any tumors in brain in report. other thing is he has fever 100 and it is not getting down. we have done all reports blld test wbc count palette count everthing is noraml. but he has sore throat and does not take anyhting only feels vomiting .what to do.
Answered by Dr. Sumanth.P 26 hours later

Thank you for writing back.

It is good that the PET scan report is normal and there are no tumours.

From your description, it most probably seems to be a reaction to the first chemotherapy sitting as the seizure has occurred after initiating the chemotherapy and he has also developed fever.

I do not see any other possibilities for this. May be a very small metastasis to the brain can cause this which are not picked up on PET scan, though a very slight possibility only.

Vomiting does occur as a side effect of the chemotherapy. The doctor treating you should be giving your supplemental medicines to take care of these possible side effects. More over there should be some kind of tolerance by the patient too.

Give him light liquid to semi-solid food which makes digestion easier. The dietitian should be able to guide him about the right diet.

There are other possible side effects during the chemotherapy like mood disturbances, rise in temperature, hair fall etc which you father should be counselled or explained by the treating doctor. A necessary supplemental medication along with counselling and dietitian advice is required.

Hope I have answered your query.

Above answer was peer-reviewed by
Follow-up: Lung cancer,ct scan,biopsy,metasis of bones,immunotherapy 2 days later
hello, yesterday we went to diagnostic center to do an MRI . and there my father was fine , but when they gave saline to test, then he started shivering an had breathing problem. some how i reached hospital were he is admitted . then doctor gave him avil and lasik nd neubiliser., after half and hour he has ok. i touched his hand when he was shivering he was very hot.
so doctor did a CT of brain which is alright. everyday they check his sugar level, BP level . are giving him antibiotics but still his fever reamins to be around more than hundred , it has been 6 th day now and i am really confused if every test is ok why he is havinh fever.

can the shivering happen due to heart angiplasty or recurrence of blockage.
Answered by Dr. Sumanth.P 9 hours later
Hi again,

Shivering, breathing problems after IV saline may have occurred due to:

1. Fluid overload on a dysfunctional heart.

2. If a drug was given along with the saline, it might have occurred due to allergic response.

3. Shivering may also have been secondary to fever.

Shivering is likely to be associated with fever or allergy and not due to heart condition.

Perhaps getting an echocardiogram done to screen the heart would be necessary. You may discuss with your primary doctor if any medication was given along with the saline.

As far as the cause of fever is concerned,

1. Some cancer cells produce pyrogenic chemicals which cause fever. Treating the cancer cells with chemotherapy / radiotherapy will reduce fever.

2. Presence of secondary infection else where in the body needs to be ruled out. Respiratory tract and urine are the most common sites for secondary infection. They need to be looked at too. Chest Xrays and urine test are entailed.

Hope I have answered your query. Thanks again for posting your query.


Above answer was peer-reviewed by
Follow-up: Lung cancer,ct scan,biopsy,metasis of bones,immunotherapy 38 hours later
I would like to add here what does this mean Fluid overload on a dysfunctional heart.
and also it was only saline fluid that was given to him. but when in hospital he given a lot of NS bottles there he is showing no shivering. i feel Ns bottles and saline iv are same .s
will echo cardiogram reveal? any problem.we have already done urine and other tests everthing is fine in tests. so why the fever is not going. will blood culture reveal anything?


Answered by Dr. Sumanth.P 13 hours later
Thanks for the follow up.

Fluid overload on a dysfunctional heart means to say that your father has already undergone an Angioplasty and his heart may not be functioning well like before.

So the heart may not be able to pump the extra volume of fluid that is pushed in, in the form of IV fluids.

Basically, his heart does not pump or contract more efficiently now than before the Angioplasty.

Normal saline and Saline IV are both the same.

Echo-cardiogram will definitely reveal his cardiac status. You can know about his heart's functional capacity.

You can know it through his Left ventricular Ejection fraction (LVEF) on the Echo.

Fever will take some time to subside, it may recur again. This happens due to pyrogens released in his body due to the cancer cells.

Yes, you can go ahead with a blood culture.

Hope I have answered your query.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor